Heart Disease Community
Heart issues and medicine possible problem!
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Heart issues and medicine possible problem!

I currently have some heart related issues...I am going to be going to a specialist per my cardiologists referral. Anyway I haven't been told about one of them yet - that is why I am going to the specialist.  One of the problems is that all the blood is pooling into my legs and the other one is the tachycardia (I guess they are both related to each other) anyway I have chest pain a lot.  I have dizziness, lightheadedness, I have passed out, extremely high heart rate, and very low blood pressure (the list actually goes on)  Some of my symptoms may have to do with my chiari malformation, idk.  Anyway,I see doctors at the cleveland clinic.  However here where I live I have my family doctor who is really not up on what is wrong with me I guess.

He prescribed me OXAPROZIN 600MG  for my lower back problem I am having (really bad pain - spreading to my leg) anyway, I did not have luck on it the last time (this is for anti anflammatory) and it made me sick to my stomach, etc. Now I read that it says:" WARNING: THE RISK OF SERIOUS AND SOMETIMES FATAL HEART PROBLEMS, HEART ATTACK, AND STROKE may be increased with the use of this medicine. This risk may be increased the longer you use this medicine. Risk may also be higher in patients who have heart problems or who are at risk for heart problems" Anyway it goes on it was the first warning on there and then was mentioned again in the caution section.  Is this medicine safe for me to take??? I worry about this and my husband says I shouldn't take it and need to talk to the doctor about this.

I appreciate anything you can do to help me.  I do know that most meds have certain warnings like this but this was a huge warning. I think I have seen it somewhere else before.  I hadn't seen it posted so many times on one page before.
Thanks again.
Related Discussions
10 Comments Post a Comment
Blank
475570_tn?1280944963
I think I would ask the doctor about a pacemaker. Some thing to regulate the heart.
Blank
367994_tn?1304957193
You are correct regarding the medication and the associated risk with Oxaprozin and your husband may be correct...the risk is greater than a possible benefit.

I am providing a link to Chiari forum and a thread where some of your questions may be answered.  Take care and I wish you well and success with the Cleveland Clinic...it is the best.
http://www.medhelp.org/posts/Chiari-Malformation/flying-with-chiari-symptoms/show/985808
Blank
Avatar_f_tn
Thank you to you both for the help :)
Blank
Avatar_f_tn
I just remember when this all first started with the chest/heart (oh and I also get sweaty feet/hands and tingling in my extremities like my feet and hands and face at times) that the doctors here looked at me and said it is probably chest wall inflamation (inflammation) (that is their answer for everything here, and I am not kidding).  It took me going to Cleveland to see some doctors for other stuff to go see a cardiologist (the dr. who referred me had asked me why I hadn't seen one yet).  So then I saw one and well after testing figured out something real was wrong.  So then the dr.s here are like oh yes.... but then we go back to the same thing again.  Now one doctor in the ER here who does not specialize, questions what my specialists at Cleveland have done for me! that irks me! I am thinking to myself there, "umm they are specialists and the best and you are just an ER dr. here. Do not question them"! I wish I could have said that.
Blank
367994_tn?1304957193
Great  story with a good ending; thanks for sharing.  The Cleveland Clinic has the very best doctors and the probability they are right may be as high as 99%.
Blank
Avatar_f_tn
Thanks, now I am going to post in a forum about my lower back/ spine in which is what led me to my family doctor and the ER recently to start with in which is why I questioned the medication he prescribed for me in relation to my heart issues.  Thanks again.
Blank
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
jrbon
Madrid, Spain
329165_tn?1385201516
Blank
Smiley2000
Australia
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
Lilkcjames Is Comment
8 hrs ago
1236893_tn?1394988190
Blank
New Food Ingredients
12 hrs ago by gymdandee
Avatar_f_tn
Blank
Whiner_moper is ... Comment
19 hrs ago
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
63984_tn?1385441539
Blank
Flycaster305
97303, OR
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
Avatar_f_tn
Blank
skydnsr
Avatar_m_tn
Blank
jrbon
Madrid, Spain
329165_tn?1385201516
Blank
Smiley2000
Australia